Alert archive / Missouri / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at Jan 24, 2021, 9:36 PM CST for 17 counties in Missouri. It took effect at Jan 24, 2021, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 9:36 PM CST (03:36 UTC)
- In effect from
- Jan 24, 2021, 10:00 PM CST
- Expired
- Jan 25, 2021, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WGUS63 KSGF 250336 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Springfield MO 936 PM CST Sun Jan 24 2021 MOZ082-088-090>098-101>106-251200- /O.NEW.KSGF.FF.A.0001.210125T0400Z-210125T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Wasola, Hollister, Wilderness, Roby, Carthage, Pomona, Northview, White Church, Couch, Monett, Anderson, Squires, Noel, Cassville, Thomasville, Springfield, Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey, Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville, Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon, South West City, Pineville, Dogwood, Greer, Madry, Neosho, Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs, Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava, Thayer, Dawson, Branson, Aurora, and Goodman 936 PM CST Sun Jan 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... The National Weather Service in Springfield has issued a * Flash Flood Watch for Portions of south central and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, Shannon and Texas. In southwest Missouri, Barry, Christian, Douglas, Greene, Jasper, Lawrence, McDonald, Newton, Ozark, Stone, Taney, Webster and Wright. * Through Monday morning. * Widespread moderate to heavy rainfall is expected across the area tonight. Rainfall totals through Monday morning are expected to be 1 to 2 inches, with locally higher amounts up to 3 inches possible. * Flooding of low water crossings and other flood prone areas is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Never drive through flooded roadways. Turn around, don't drown! && $$ JT
2 follow-up statements
725 WGUS63 KSGF 250859 FFASGF Flood Watch National Weather Service Springfield MO 259 AM CST Mon Jan 25 2021 MOZ082-088-090>098-101>106-251700- /O.CON.KSGF.FF.A.0001.000000T0000Z-210125T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Wasola, Hollister, Wilderness, Roby, Carthage, Pomona, Northview, White Church, Couch, Monett, Anderson, Squires, Noel, Cassville, Thomasville, Springfield, Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey, Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville, Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon, South West City, Pineville, Dogwood, Greer, Madry, Neosho, Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs, Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava, Thayer, Dawson, Branson, Aurora, and Goodman 259 AM CST Mon Jan 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... The Flash Flood Watch continues for * Portions of south central and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, Shannon and Texas. In southwest Missouri, Barry, Christian, Douglas, Greene, Jasper, Lawrence, McDonald, Newton, Ozark, Stone, Taney, Webster and Wright. * Until Noon CST today. * Widespread moderate to heavy rainfall is occurring across the area early this morning. Rainfall accumulations over an inch have already occurred across portions of southwest Missouri south of Highway 60. Another round of heavy rainfall will be spreading into the region through this morning. Total rainfall accumulations of 2 to 3 inches will be possible in the watch area, with locally higher amounts. * Low lying areas near creeks and streams and low water crossings will be susceptible to flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MMT
511 WGUS63 KSGF 251809 FFASGF Flood Watch National Weather Service Springfield MO 1209 PM CST Mon Jan 25 2021 MOZ082-088-090>098-101>106-251915- /O.EXP.KSGF.FF.A.0001.000000T0000Z-210125T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Wasola, Hollister, Wilderness, Roby, Carthage, Pomona, Northview, White Church, Couch, Monett, Anderson, Squires, Noel, Cassville, Thomasville, Springfield, Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey, Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville, Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon, South West City, Pineville, Dogwood, Greer, Madry, Neosho, Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs, Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava, Thayer, Dawson, Branson, Aurora, and Goodman 1209 PM CST Mon Jan 25 2021 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for Portions of south central and southwest Missouri, including the following areas, in south central Missouri, Howell, Oregon, Shannon and Texas. In southwest Missouri, Barry, Christian, Douglas, Greene, Jasper, Lawrence, McDonald, Newton, Ozark, Stone, Taney, Webster and Wright. has expired. Heavy rainfall has ended. Please continue to heed remaining road closures. $$ DSA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jan 24, 5:31 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 24, 5:31 PM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 531 PM CST Sun Jan 24 2021 .SHORT TERM...(This evening through Monday) Issued at 330 PM CST Sun Jan 24 2021 An upper level trough is currently located across the southwestern U.S. Low clouds and fog are occurring across the area ahead of the low. Some visibilities of less than 1 mile can be expected this afternoon into this evening. Some drizzle will also be possible at times this afternoon/early this evening, but should be very patchy. The clouds have limited warming this afternoon, but with warm air advection temperatures have warmed into the 40s. Widespread showers will overspread the area this evening and continue into Monday before ending west to east Monday afternoon. Moderate to heavy rain will occur at times. Some embedded thunderstorms will occur at times, mainly along and south of I-44. A few of the strongest storms could be capable of small hail but not expecting much of a severe risk. Rainfall amounts will generally range from around one to two inches, with locally heavier amounts possible. The higher amounts will likely be in a band with most locations likely closer to one inch out side the heavier band(s). This could lead of some localized minor flooding of flood prone locations. Temperatures will not cool much at all tonight, with the clouds and rain tonight limiting cooling, and with warm air advection ahead of the approaching system. Lows in the 40s are possible at times. Highs on Monday will warm into the upper 40s to the middle 50s. .LONG TERM...(Monday Night through Sunday) Issued at 330 PM CST Sun Jan 24 2021 A cold front will move through the area and colder conditions will arrive mid week. Highs in the 30s are expected on Tuesday and Wednesday across much of the area. Another system will track across the area Tuesday night into Wednesday. Light snow will be possible with this system. Warming on Wednesday will be limited but the snow may mix with rain, especially across southern Missouri. Models continue to lower QPF amounts with this system so any snow will be limited. Still, some minor snow accumulations will be possible mainly on grassy and elevated surfaces. An upper level ridge will build over the region late in the week, with a return of highs in the 50s to the area. Another system will track across the region next weekend, and will bring light rain chances to the area. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 524 PM CST Sun Jan 24 2021 Expect low ceilings to persist through most of the TAF period, with some improvement Monday afternoon. Widespread moderate to, at times, heavy rain will move into the area this evening and continue into Monday morning. Lightning and small hail will be possible with the strongest convection tonight, but did not include that in the TAF at this time due to uncertainty in location and coverage of those features. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Titus
Hazardous weather outlook, Jan 24, 3:13 PM CST, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 313 PM CST Sun Jan 24 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 313 PM CST Sun Jan 24 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Showers with some embedded thunderstorms are expected to begin this evening and continue through the overnight hours. Moderate to heavy rain is expected at times. One to two inches of rain are expected with locally higher amounts possible. Some minor flooding in low lying areas will be possible along and south of Interstate 44 tonight. Some of the thunderstorms may produce small hail. Gusty southeasterly winds will develop overnight. Gusts around 30 mph will be possible late tonight. Patchy fog will occur in spots at times this afternoon into this evening. Visibilities of 1 to 2 miles will be possible at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Some thunderstorms will continue over the eastern Ozarks on Monday with some small hail possible over a small portion of south central Missouri. Some localized flooding will remain possible Monday. Gusty winds are expected on Monday, with some wind gusts of 30 to 35 mph possible. Rain and snow are possible Tuesday night into Wednesday. Some minor snow accumulations, mainly on grassy and elevated surfaces, will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:28 AM CST | Flash Flood Warning | SGF | Barry, Christian, McDonald, Newton, Stone | 6 hr |
| Jan 25, 3:36 AM CST | Special Weather Statement | SGF | Shannon | 39 min |
| Jan 25, 6:44 AM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 3 hr |
| Jan 25, 7:49 AM CST | Flash Flood Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 3 hr |
| Jan 25, 9:15 AM CST | Flash Flood Warning | SGF | Howell, Shannon, Texas | 3 hr |
| Jan 25, 9:22 AM CST | Areal Flood Warning | SGF | Barry, Christian, Newton, Stone | 5 hr |
| Jan 25, 9:34 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 5 hr |
| Jan 25, 10:44 AM CST | Areal Flood Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 4 hr |
| Jan 25, 12:16 PM CST | Areal Flood Warning | SGF | Howell, Texas | 6 hr |
| Jan 25, 12:47 PM CST | River Flood Warning | SGF | Shannon | 16 hr |
| Jan 25, 2:08 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dallas, Greene, Stone, Taney and 1 more | 14 hr |
| Jan 25, 2:23 PM CST | Areal Flood Advisory | SGF | Christian, Douglas, Laclede, Webster, Wright | 14 hr |
| Jan 25, 5:39 PM CST | River Flood Warning | SGF | Pulaski | 29 hr |
| Jan 25, 5:40 PM CST | River Flood Warning | SGF | Pulaski | 17 hr |
Nearby
Flash Flood Watches in Missouri, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.